Log in
High Blood Pressure Support
1,615 members398 posts

Medication

Hi all... i was put on Amlodipine 10mg or high bp 3 months ago. I am 49 and never had high bp before. I have been monitoring it over the last few weeks and its around 150/93 ... this morning it was 191/112 ... i am waiting for a call back from docs and wondering if anyone has any advice on meds... higher Amlodipine or add on or maybe try something else... Thank you in advance for any help xx

10 Replies
oldestnewest

it doesnt look like this one is working for you im on amlodapine at first it was 5mg and now its up to 10mg, thankfully working for me but iv lost weight and am much more active that when i started the 10mg dose. see what the doctor has to say, try not to worry as your doing something about it there are people walking around who have blood pressure even highter than you and they dont know because they havent been checked. its long term untreated high blood pressure that is more dangerous its good that you have phoned your gp and they can get this sorted. all the very best. hope you get on fine please let me know, love gracexoxoxo

1 like
Reply

They usually prefer to add another low dose of an alternative medication rather than prescribe higher doses of just one medication these days. There was a programme on the radio about high BP a couple of days ago, and one Dr mentioned that Amlodipine worked well generally but she found that patients often experienced ankle swelling when the dose was increased from 5mg to 10mg.

You may find that your earlier increased BP was just a blip so try not to worry. As Grace had said “there are people walking around whose blood pressure is even higher”. Unfortunately, I am one such person as my BP has suddenly become resistant to medication and is alarmingly high. I was only taking one BP drug (Losartan) as I’ve had horrendous side effects from many of the alternatives. Another drug was added at high dose in a hospital environment several weeks ago but has proved unsuccessful, so Amlodipine was added last week together with a diuretic to counteract leg swelling. Don’t know if it is having any effect but will find out next week. Not taking it at home as it’s too distressing to see the reading.

I’m in just 0.1% of the population in this situation so you are definitely unlikely to have a similar problem. Until your Dr introduces another medication, drink plenty of water and avoid as much salt in your diet as possible. Good luck!

Reply

Thank you for your reply... I have been given Ramipril 2.5 mg on top. been on for a while now. I have had painful feet for quite a while now, but over the last week experienced swollen feet and ankles... not sure why but maybe the extra meds... something to think about

xx

Reply

I’m just being trialled on Felodipine but a smaller dose than the Amlodipine which my renal consultant stopped due to the ankle swelling and inflammation. It is in the same family as Amlodipine but the latter isn’ t available in the lower dose. I was given a diuretic alongside the Amlodipine in the hope of counteracting the swelling but alas it didn’ work. Now after 4 weeks on low dose Felodipine, I am still plagued by the red inflamed lower legs but trying to persevere. Ramipril is a popular BP drug and hopefully it will prove successful for you but, like me, you may have to ditch the Amlodipine in favour of something else. If you turn out to be as sensitive to meds as me, you might find Losartan Potassium helpful - a pharmacist told me it is the BP drug that about which he hears the least complaints. Good luck!

1 like
Reply

Thank you for that... thats great advice. I will look into it

xx

Reply

I'm not medical trained but i believe that taking more than one bp med at lower doses reduced the side effects and is just as effective in controling bp. Today's reading is quite high are you very stessed is anything different to have raised it. Good luck.

Reply

Nothing stressed me at the time... It took my quite by surprise...

Thank you for your reply xx

Reply

I was on 5mg of Amlodopine and when it was increased to 10 I didn't see any improvement and had swollen ankles. My doctor put me back on 5mg an put me on Ramipril as well. This has worked for me. I take the Amlodopine in the morning and then take the Ramipril at night.

1 like
Reply

hi 49 mention to your gp a drug called coversal -plus very effective in controlling in conjunction with amlodpine best of luck ed

Reply

Thank you... I will check that out

xx

Reply

You may also like...